Skip to main content

Fractional-Wavelet Analysis of Positive definite Distributions and Wavelets on \(\varvec{\mathscr {D'}}(\mathbb {C})\)

  • Conference paper
  • First Online:
Engineering Mathematics II

Part of the book series: Springer Proceedings in Mathematics & Statistics ((PROMS,volume 179))

Abstract

In this chapter we describe a wavelet expansion theory for positive definite distributions over the real line and define a fractional derivative operator for complex functions in the distribution sense. In order to obtain a characterization of the complex fractional derivative through the distribution theory, the Ortigueira-Caputo fractional derivative operator \(_{\text {C}}\text {D}^{\alpha }\) [13] is rewritten as a convolution product according to the fractional calculus of real distributions [8]. In particular, the fractional derivative of the Gabor–Morlet wavelet is computed together with its plots and main properties.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Chapter
USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD 129.00
Price excludes VAT (USA)
  • Available as EPUB and PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 169.99
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info
Hardcover Book
USD 169.99
Price excludes VAT (USA)
  • Durable hardcover edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

Similar content being viewed by others

References

  1. Abramowitz, M., Stegun, I.A.: Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. Martino Fine Books, New York (2014)

    MATH  Google Scholar 

  2. Cattani, C.: Shannon wavelets theory. Math. Probl. Eng. 2008, 1–24 (2008)

    MathSciNet  MATH  Google Scholar 

  3. Corinthios, M.J.: Generalisation of the Dirac-delta impulse extending Laplace and z transform domains. IEE Proc. Vis. Image Sig. Process. 150, 69–81 (2003)

    Article  Google Scholar 

  4. Corinthios, M.J.: Complex-variable distribution theory for Laplace and z transforms. IEE Proc. Vis. Image Sig. Process. 152, 97–106 (2005)

    Article  Google Scholar 

  5. Daubechies, I.: Ten Lectures on Wavelets. SIAM, Philadelphia (1992)

    Book  MATH  Google Scholar 

  6. Donoghue Jr., W.F.: Distributions and Fourier Transform. Academic Press, New York (1969)

    MATH  Google Scholar 

  7. Gabardo, J.-P.: Extension of Positive-Definite Distributions and Maximum Entropy. Memoirs of the American Mathematical Society, vol. 102. American Mathematical Society, Providence (1993)

    Google Scholar 

  8. Gel’fand, I.M., Shilov, G.E.: Generalized Functions. Academic Press, New York (1964)

    MATH  Google Scholar 

  9. Guariglia, E.: Fractional derivative of the Riemann zeta function. In: Cattani C., Srivastava H., Yang X.J. (eds.) Fractional Dynamics, De Gruyter Open, Chap. 21 (2015)

    Google Scholar 

  10. Hernández, E., Weiss, G.: A First Course of Wavelets. CRC Press, Boca Raton (1996)

    Book  MATH  Google Scholar 

  11. Hölschneider, M.: Wavelets: An Analysis Tool. Clarendon Press, New York (1999)

    MATH  Google Scholar 

  12. Lemarié, P.G., Meyer, Y.: Ondeletles et bases hilbertiennes. Revista Matemática Iberoamericana 2, 1–18 (1986)

    Article  MathSciNet  MATH  Google Scholar 

  13. Li, C., Dao, X., Guo, P.: Fractional derivatives in complex planes. Nonlinear Anal. Theory Methods Appl. 71, 1857–1869 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  14. Neeb, K.-H., Ólafsson, G.: Reflection positivity and conformal symmetry. J. Funct. Anal. Elsevier 266, 2174–2224 (2014)

    Article  MathSciNet  MATH  Google Scholar 

  15. Ortigueira, M.D.: Fractional Calculus for Scientists and Engineers, pp. 35–37. Springer, London (2011)

    Google Scholar 

  16. Saneva, K., Vindas, J.: Wavelet expansions and asymptotic behaviour of distributions. J. Math. Anal. Appl. 370, 543–554 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  17. Schwartz, L.: Théorie des Distributions, vol. 1-2. Hermann, Paris (1951)

    Google Scholar 

  18. Teolis, A.: Computational Signal Processing with Wavelets. Birkhäuser, Boston (1998)

    MATH  Google Scholar 

  19. Triebel, H.: Function Spaces and Wavelets on Domains. European Mathematical Society, Berlin (2008)

    Book  MATH  Google Scholar 

Download references

Acknowledgements

Emanuel Guariglia would like to thank the Division of Applied Mathematics, School of Education, Culture and Communication, Mälardalens University for giving him the opportunity to work in an extremely favourable research environment.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Emanuel Guariglia .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 2016 Springer International Publishing Switzerland

About this paper

Cite this paper

Guariglia, E., Silvestrov, S. (2016). Fractional-Wavelet Analysis of Positive definite Distributions and Wavelets on \(\varvec{\mathscr {D'}}(\mathbb {C})\) . In: Silvestrov, S., Rančić, M. (eds) Engineering Mathematics II. Springer Proceedings in Mathematics & Statistics, vol 179. Springer, Cham. https://doi.org/10.1007/978-3-319-42105-6_16

Download citation

Publish with us

Policies and ethics